MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 90 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 90 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: cmn femoral nail, ccd 125°, left, 11.5 mm, 36 cm; catalog#: 47-2493-361-11 ; lot#: 2921753.Znn, cmn lag screw, 10.5 mm, 90 mm, including set screw; catalog#: 47-2485-090-10; lot#: 3025991.X-rays, photographs, were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00120.In transit to manufacturer.
 
Event or Problem Description
It was reported that: after 2 months of implantation there was a break in the fitting of the proximal fixation screw of the femoral neck together with the femoral nail, which resulted a revision.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: d9, h2, h6.Correction: b4, b5, g3, g6, h3, h10.Product evaluation: visual examination: the znn nail and lag screw were returned for investigation.The visual examination shows that the tabs of the lag screw were fractured.The broken two pieces have not been returned.Additionally, there are damages and deformations visible on the lag screw shaft.It can be assumed that the damages and deformations were occurred while trying to remove the lag screw.The nail shows similar damages and deformations in the hole for the lag screw.The nail is not fractured.Review of the device history records identified no deviations or anomalies during manufacturing.No further "due diligence" required as all required information to support the conclusion is available or was already requested.Devices are used for treatment.The product combination was approved by zimmer biomet.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Review of x-rays: two x-ray pictures were received.One of them shows a fractured femur and the other is a post-operative x-ray shows the fractured lag screw.The fractured pieces can be seen o the post-op x-ray.No surgical report available for investigation.The investigation did not identify a nonconformance or a complaint out of box (coob).The returned products were visually inspected.The lag screw tabs were broken off.Both returned devices were highly damaged.It is not known when and how the lag screw was fractured.However, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 90 MM, INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13658386
Report Number0009613350-2022-00117
Device Sequence Number5110994
Product Code HSB
UDI-Device Identifier00889024298439
UDI-Public00889024298439
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number47-2485-090-10
Device Lot Number3025991
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight106 KG